Hail, Reynolds
- When
- June 9, 3:20 PM CST
- Where
- Reynolds County, 1.51 mi NE of Ellington
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.267, -90.962
Warm front over southern Missouri triggered showers and thunderstorms. Some of the storms became severe with large hail and heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Warm front over southern Missouri triggered showers and thunderstorms. Some of the storms became severe with large hail and heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 9, 3:18 PM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
418 PM CDT TUE JUN 9 2009
.DISCUSSION...
/402 PM CDT TUE JUN 9 2009/
WILL ATTEMPT TO KEEP THIS FAIRLY BRIEF. STORMS TRAVELLING ESE NEAR
THE WARM FRONT OVER SOUTHERN MISSOURI WILL POSE A SEVERE WEATHER
THREAT INTO THE EARLY EVENING OVER THE SOUTHERN COUNTIES IN OUR
CWA. SUPERCELLS WITH A TORNADO THREAT WILL PERSIST IN THE FAR S
FOR THE NEXT HOUR OR TWO...BUT IT CERTAINLY APPEARS THAT THREAT
WILL TRANSITION FAIRLY QUICKLY TO LARGE HAIL AND DAMAGING WINDS
ASSOCIATED WITH LINE THAT IS GETTING ITS ACT TOGETHER OVER THE
OZARKS. OUR CURRENT THINKING IS THAT AS THIS ACTIVITY EXITS OUR
CWA...WAA ASSOCIATED WITH LO LVL JET WILL REINITIATE CONVECTION
SOMEWHERE OVER WESTERN MISSOURI LATER THIS EVENING...WITH THIS ACTIVITY
TRACKING EWD OVERNIGHT. TODAYS CONVECTION HAS PUSHED WARM
FRONT/BAROCLINICITY S MUCH MORE THAN INDICATED BY PROGS...SO BLV
GENESIS REGION FOR THIS SECOND ROUND OF ELEVATED CONVECTION WILL
BE FURTHER S THAN INDICATED BY THE WRF/NAM...SOMEWHERE NEAR KANSAS
CITY. THESE OVERNIGHT STORMS SHOULD BE VERY EFFECTIVE RAIN
PRODUCERS AS PWATS ARE PROGGED TO BE PUSHING 2.0 INCHES...AND
TRAINING IS CERTAINLY POSSIBLE WITH THE STORM TRACK REMAINING
ANCHORED DUE TO ZONAL FLOW. HAVE ISSUED FFA FOR MOST AREAS ALONG
AND N OF MISSOURI RIVER...INCLUDING ADJACENT AREAS OF IL FROM STL NWD.
IN ADDITION...THINK THERE WILL CERTAINLY BE A SEVERE WEATHER
THREAT WITH THIS ELEVATED CONVECTION...PRIMARILY IN THE FORM OF
LARGE HAIL AND DAMAGING WINDS.
CONTINUED HIGH POPS INTO WED MORNING...THEN GRADUALLY TAPERED
PRECIP CHANCES FROM N TO S IN THE WED AFTERNOON-THU TIME FRAME.
DID ATTEMPT TO DRY IT OUT A BIT FRI...BUT WITH FRONT LIFTING BACK
AND TAKING UP RESIDENCE OVER BI-STATE REGION A CHANCE OF TSRA WILL
LINGER OVER AREA SAT-TUE.
TRUETT
&&
.AVIATION...
/655 AM CDT TUE JUN 9 2009/ FOR THE 12Z TAFS...
THE COLD FRONT HAS PUSHED SOUTH OF THE AREA AND WEAK HIGH
PRESSURE CENTERED IN IOWA IS DOMINATING THE REGION ATTM WITH WEAK
SFC WINDS. SOME STRATOCU FORMED OVERNIGHT OVER PARTS OF IL THRU
THE STL AREA. IT APPEARS THIS IS PUSHING EWD AND SHOULD BE CLEAR
OF KSTL SOON. THE FRONT WILL SLOWLY LIFT NORTHWARD LATER THIS
MORNING INTO SRN MO...ACCOMPANIED BY A RETURN OF LOW LEVEL
MOISTURE AND DIURNAL CU. THE FRONT IS EXPECTED TO BECOME QSTNRY
ACROSS SRN MO INTO SRN IL BY AFTERNOON...AND BE THE FOCUS FOR
SCATTERED THUNDERSTORMS FROM THE AFTERNOON INTO THE EVENING. A
STOUT SWLY LOW LEVEL JET WILL THEN DEVELOP THIS EVENING AND THIS
WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS ALONG AND
NORTH OF INTERSTATE 70 TONIGHT. TOOK MY BEST GUESS AT SOME TEMPO THUNDER
GROUPS AT THE TAF SITES...AND THE LONGEVITY OF THE THUNDER COULD
CERTAINLY BE LONGER.
GLASS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR AUDRAIN-BOONE-
CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-KNOX-LEWIS-
LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-
SHELBY-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-WARREN.
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAMS IL-BROWN
IL-CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
MONROE IL-PIKE IL-ST. CLAIR IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 456 AM CDT TUE JUN 9 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101000- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 456 AM CDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF MISSOURI AND SOUTHWEST ILLINOIS TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF SOUTHEAST MISSOURI THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND NORTH OF I-70 OVERNIGHT. A STALLED FRONTAL BOUNDARY INTERACTING WITH COPIOUS AMOUNTS OF MOISTURE WILL RESULT IN LOCALLY HEAVY RAINFALL. SOME OF THESE THUNDERSTORMS MAY ALSO BE SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS. MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER AT MEREDOSIA. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE RISK FOR SEVERE THUNDERSTORMS CONTINUES FROM WEDNESDAY INTO THURSDAY FOR THE AREA. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY INTO SATURDAY NIGHT. MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER AT MEREDOSIA. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO RELAY ANY PRECIPITATION TOTALS TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 MILLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 237 PM CDT TUE JUN 9 2009 MOZ099-092100- REYNOLDS MO- 237 PM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ADVISORY FOR REYNOLDS COUNTY UNTIL 400 PM CDT... AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING A TORNADO AND VERY LARGE AND DESTRUCTIVE HAIL...13 MILES NORTHEAST OF SUMMERSVILLE...OR 22 MILES SOUTH OF SALEM...MOVING EAST AT 20 MPH. IF THIS STORM MAINTAINS ITS STRENGTH AND CONTINUES ON ITS CURRENT TRACK REYNOLDS COUNTY WILL BE IN DIRECT LINE FOR THIS TORNADIC SUPERCELL. LOCATIONS NEAR THE PATH OF THIS STORM WOULD INCLUDE...BUNKER... REYNOLDS...ELLINGTON...GARWOOD...CORRIDON...REDFORD ...CENTERVILLE...LESTERVILLE AND BLACK. CVKING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT TUE JUN 9 2009 MOZ047-048-092115- COLE MO-MONITEAU MO- 330 PM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONITEAU AND SOUTHERN COLE COUNTIES UNTIL 415 PM CDT... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HIGH POINT...OR 9 MILES SOUTHWEST OF CALIFORNIA...MOVING SOUTHEAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HIGH POINT... MCGIRK...RUSSELLVILLE...HICKORY HILL...BRAZITO...WARDSVILLE...ST. THOMAS...ENON...LOHMAN...EUGENE AND OSAGE BEND. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
The St Louis radar (KLSX), 161 km away, was scanning. The volume nearest the first event began at 21:21 UTC.
1 hail, 1 flash flood. Local standard time, as filed.
Up to three inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including Route F just west of Highway 106.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2009Every state in 2009This day in weather historyWarnings in Missouri, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180267, 180268.